MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DRILL-TIP RECON K-WIRE IMN INSTRUMENTS Ø3.2X400MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DRILL-TIP RECON K-WIRE IMN INSTRUMENTS Ø3.2X400MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2351-3240S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.Device remains in patient.
 
Event or Problem Description
It was reported approximately 10mm of k-wire broke off inside the patient as the surgeon was drilling it.The wire was left inside the patient's bone.There were no adverse consequences to the patient as a result of this event.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the x-ray was provided for evaluation and matches the alleged failure mode.A device inspection was not possible since the affected device was not returned, and no other evidence were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Formal medical opinion was sought from an experienced independent medical expert as below; ¿yes, k-wire is still in the patient.An intraoperative breakage of a drill is a rare but common complication and well known to an experienced user.It is caused by twisting the drill and too much bending.Breakage caused by material defect is very rare in current manufacturing technology.It is of interest whether a broken part of a drill can be left in the bone or should be retrieved; also in the case that greater harm to the bone would be done.¿ based on investigation, the root cause was primarily attributed to a user related issue.It is caused by twisting the drill and bending it too much.The ifu also instructs user to always treat the instrument carefully to avoid surface damage or alterations to the geometry.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DRILL-TIP RECON K-WIRE IMN INSTRUMENTS Ø3.2X400MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12579900
Report Number0009610622-2021-00730
Device Sequence Number3487780
Product Code LXH
UDI-Device Identifier07613327361698
UDI-Public07613327361698
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2351-3240S
Device Catalogue Number23513240S
Device Lot NumberK0CAB13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown